Discrete analysis of Schwarz waveform relaxation for a diffusion reaction problem with discontinuous coefficients

In this paper, we investigate the effect of the space and time discretisation on the convergence properties of Schwarz Waveform Relaxation (SWR) algorithms. We consider a reaction-diffusion problem with discontinuous coefficients discretised on two non-overlapping domains with several numerical sche...

Ausführliche Beschreibung

Gespeichert in:
Bibliographische Detailangaben
Veröffentlicht in:SMAI Journal of Computational Mathematics 2022-04, Vol.8, p.99-124
Hauptverfasser: Clement, Simon, Lemarié, Florian, Blayo, Eric
Format: Artikel
Sprache:eng
Schlagworte:
Online-Zugang:Volltext
Tags: Tag hinzufügen
Keine Tags, Fügen Sie den ersten Tag hinzu!
container_end_page 124
container_issue
container_start_page 99
container_title SMAI Journal of Computational Mathematics
container_volume 8
creator Clement, Simon
Lemarié, Florian
Blayo, Eric
description In this paper, we investigate the effect of the space and time discretisation on the convergence properties of Schwarz Waveform Relaxation (SWR) algorithms. We consider a reaction-diffusion problem with discontinuous coefficients discretised on two non-overlapping domains with several numerical schemes (in space and time). A methodology to determine the rate of convergence of the classical SWR method with standard interface conditions (Dirichlet-Neumann or Robin-Robin) accounting for discretisation errors is presented. We discuss how such convergence rates differ from the ones derived at a continuous level (i.e. assuming an exact discrete representation of the continuous problem). In this work we consider a second-order finite difference scheme and a finite volume scheme based on quadratic spline reconstruction in space, combined with either a simple backward Euler scheme or a two-step 'Padé' scheme (resembling a Diagonally Implicit Runge Kutta scheme) in time. We prove those combinations of space-time schemes to be unconditionally stable on bounded domains. We illustrate the relevance of our analysis with specifically designed numerical experiments.
doi_str_mv 10.5802/smai-jcm.81
format Article
fullrecord <record><control><sourceid>hal_cross</sourceid><recordid>TN_cdi_hal_primary_oai_HAL_hal_03533405v1</recordid><sourceformat>XML</sourceformat><sourcesystem>PC</sourcesystem><sourcerecordid>oai_HAL_hal_03533405v1</sourcerecordid><originalsourceid>FETCH-LOGICAL-c2191-2c9def0428f5539194abdd12b095b2dbd52356bd95dc2029657a67b523df5d4a3</originalsourceid><addsrcrecordid>eNpNUMlOwzAQtRBIVKUnfsBXhFK8xGl8rMpSpEocgLM18aK6SuJipy3l60koQpxm3jJPmofQNSVTURJ2lxrw2UY305KeoRHLWZGVXMrzf_slmqS0IYQwyfisYCP0ce-TjrazGFqoj8knHBx-1esDxC98gL11ITY42ho-ofOhxT3GgI13bpcGHC3oH2EbQ1XbBh98t-71pEPb-XYXdgnrYJ3z2tu2S1fowkGd7OR3jtH748PbYpmtXp6eF_NVphmVNGNaGutIzkonBJdU5lAZQ1lFpKiYqYxgXBSVkcJo1v9TiBkUs6pnjRMmBz5GN6fcNdRqG30D8agCeLWcr9TAES44z4nY0957e_LqGFKK1v0dUKKGctVQrurLVSXl3-NScJQ</addsrcrecordid><sourcetype>Open Access Repository</sourcetype><iscdi>true</iscdi><recordtype>article</recordtype></control><display><type>article</type><title>Discrete analysis of Schwarz waveform relaxation for a diffusion reaction problem with discontinuous coefficients</title><source>Alma/SFX Local Collection</source><creator>Clement, Simon ; Lemarié, Florian ; Blayo, Eric</creator><creatorcontrib>Clement, Simon ; Lemarié, Florian ; Blayo, Eric</creatorcontrib><description>In this paper, we investigate the effect of the space and time discretisation on the convergence properties of Schwarz Waveform Relaxation (SWR) algorithms. We consider a reaction-diffusion problem with discontinuous coefficients discretised on two non-overlapping domains with several numerical schemes (in space and time). A methodology to determine the rate of convergence of the classical SWR method with standard interface conditions (Dirichlet-Neumann or Robin-Robin) accounting for discretisation errors is presented. We discuss how such convergence rates differ from the ones derived at a continuous level (i.e. assuming an exact discrete representation of the continuous problem). In this work we consider a second-order finite difference scheme and a finite volume scheme based on quadratic spline reconstruction in space, combined with either a simple backward Euler scheme or a two-step 'Padé' scheme (resembling a Diagonally Implicit Runge Kutta scheme) in time. We prove those combinations of space-time schemes to be unconditionally stable on bounded domains. We illustrate the relevance of our analysis with specifically designed numerical experiments.</description><identifier>ISSN: 2426-8399</identifier><identifier>EISSN: 2426-8399</identifier><identifier>DOI: 10.5802/smai-jcm.81</identifier><language>eng</language><publisher>Société de Mathématiques Appliquées et Industrielles (SMAI)</publisher><subject>Mathematics ; Numerical Analysis</subject><ispartof>SMAI Journal of Computational Mathematics, 2022-04, Vol.8, p.99-124</ispartof><rights>Distributed under a Creative Commons Attribution 4.0 International License</rights><lds50>peer_reviewed</lds50><oa>free_for_read</oa><woscitedreferencessubscribed>false</woscitedreferencessubscribed><citedby>FETCH-LOGICAL-c2191-2c9def0428f5539194abdd12b095b2dbd52356bd95dc2029657a67b523df5d4a3</citedby><cites>FETCH-LOGICAL-c2191-2c9def0428f5539194abdd12b095b2dbd52356bd95dc2029657a67b523df5d4a3</cites><orcidid>0000-0002-6341-402X ; 0000-0002-8742-5655</orcidid></display><links><openurl>$$Topenurl_article</openurl><openurlfulltext>$$Topenurlfull_article</openurlfulltext><thumbnail>$$Tsyndetics_thumb_exl</thumbnail><link.rule.ids>230,314,780,784,885,27923,27924</link.rule.ids><backlink>$$Uhttps://inria.hal.science/hal-03533405$$DView record in HAL$$Hfree_for_read</backlink></links><search><creatorcontrib>Clement, Simon</creatorcontrib><creatorcontrib>Lemarié, Florian</creatorcontrib><creatorcontrib>Blayo, Eric</creatorcontrib><title>Discrete analysis of Schwarz waveform relaxation for a diffusion reaction problem with discontinuous coefficients</title><title>SMAI Journal of Computational Mathematics</title><description>In this paper, we investigate the effect of the space and time discretisation on the convergence properties of Schwarz Waveform Relaxation (SWR) algorithms. We consider a reaction-diffusion problem with discontinuous coefficients discretised on two non-overlapping domains with several numerical schemes (in space and time). A methodology to determine the rate of convergence of the classical SWR method with standard interface conditions (Dirichlet-Neumann or Robin-Robin) accounting for discretisation errors is presented. We discuss how such convergence rates differ from the ones derived at a continuous level (i.e. assuming an exact discrete representation of the continuous problem). In this work we consider a second-order finite difference scheme and a finite volume scheme based on quadratic spline reconstruction in space, combined with either a simple backward Euler scheme or a two-step 'Padé' scheme (resembling a Diagonally Implicit Runge Kutta scheme) in time. We prove those combinations of space-time schemes to be unconditionally stable on bounded domains. We illustrate the relevance of our analysis with specifically designed numerical experiments.</description><subject>Mathematics</subject><subject>Numerical Analysis</subject><issn>2426-8399</issn><issn>2426-8399</issn><fulltext>true</fulltext><rsrctype>article</rsrctype><creationdate>2022</creationdate><recordtype>article</recordtype><recordid>eNpNUMlOwzAQtRBIVKUnfsBXhFK8xGl8rMpSpEocgLM18aK6SuJipy3l60koQpxm3jJPmofQNSVTURJ2lxrw2UY305KeoRHLWZGVXMrzf_slmqS0IYQwyfisYCP0ce-TjrazGFqoj8knHBx-1esDxC98gL11ITY42ho-ofOhxT3GgI13bpcGHC3oH2EbQ1XbBh98t-71pEPb-XYXdgnrYJ3z2tu2S1fowkGd7OR3jtH748PbYpmtXp6eF_NVphmVNGNaGutIzkonBJdU5lAZQ1lFpKiYqYxgXBSVkcJo1v9TiBkUs6pnjRMmBz5GN6fcNdRqG30D8agCeLWcr9TAES44z4nY0957e_LqGFKK1v0dUKKGctVQrurLVSXl3-NScJQ</recordid><startdate>20220408</startdate><enddate>20220408</enddate><creator>Clement, Simon</creator><creator>Lemarié, Florian</creator><creator>Blayo, Eric</creator><general>Société de Mathématiques Appliquées et Industrielles (SMAI)</general><scope>AAYXX</scope><scope>CITATION</scope><scope>1XC</scope><scope>VOOES</scope><orcidid>https://orcid.org/0000-0002-6341-402X</orcidid><orcidid>https://orcid.org/0000-0002-8742-5655</orcidid></search><sort><creationdate>20220408</creationdate><title>Discrete analysis of Schwarz waveform relaxation for a diffusion reaction problem with discontinuous coefficients</title><author>Clement, Simon ; Lemarié, Florian ; Blayo, Eric</author></sort><facets><frbrtype>5</frbrtype><frbrgroupid>cdi_FETCH-LOGICAL-c2191-2c9def0428f5539194abdd12b095b2dbd52356bd95dc2029657a67b523df5d4a3</frbrgroupid><rsrctype>articles</rsrctype><prefilter>articles</prefilter><language>eng</language><creationdate>2022</creationdate><topic>Mathematics</topic><topic>Numerical Analysis</topic><toplevel>peer_reviewed</toplevel><toplevel>online_resources</toplevel><creatorcontrib>Clement, Simon</creatorcontrib><creatorcontrib>Lemarié, Florian</creatorcontrib><creatorcontrib>Blayo, Eric</creatorcontrib><collection>CrossRef</collection><collection>Hyper Article en Ligne (HAL)</collection><collection>Hyper Article en Ligne (HAL) (Open Access)</collection><jtitle>SMAI Journal of Computational Mathematics</jtitle></facets><delivery><delcategory>Remote Search Resource</delcategory><fulltext>fulltext</fulltext></delivery><addata><au>Clement, Simon</au><au>Lemarié, Florian</au><au>Blayo, Eric</au><format>journal</format><genre>article</genre><ristype>JOUR</ristype><atitle>Discrete analysis of Schwarz waveform relaxation for a diffusion reaction problem with discontinuous coefficients</atitle><jtitle>SMAI Journal of Computational Mathematics</jtitle><date>2022-04-08</date><risdate>2022</risdate><volume>8</volume><spage>99</spage><epage>124</epage><pages>99-124</pages><issn>2426-8399</issn><eissn>2426-8399</eissn><abstract>In this paper, we investigate the effect of the space and time discretisation on the convergence properties of Schwarz Waveform Relaxation (SWR) algorithms. We consider a reaction-diffusion problem with discontinuous coefficients discretised on two non-overlapping domains with several numerical schemes (in space and time). A methodology to determine the rate of convergence of the classical SWR method with standard interface conditions (Dirichlet-Neumann or Robin-Robin) accounting for discretisation errors is presented. We discuss how such convergence rates differ from the ones derived at a continuous level (i.e. assuming an exact discrete representation of the continuous problem). In this work we consider a second-order finite difference scheme and a finite volume scheme based on quadratic spline reconstruction in space, combined with either a simple backward Euler scheme or a two-step 'Padé' scheme (resembling a Diagonally Implicit Runge Kutta scheme) in time. We prove those combinations of space-time schemes to be unconditionally stable on bounded domains. We illustrate the relevance of our analysis with specifically designed numerical experiments.</abstract><pub>Société de Mathématiques Appliquées et Industrielles (SMAI)</pub><doi>10.5802/smai-jcm.81</doi><tpages>26</tpages><orcidid>https://orcid.org/0000-0002-6341-402X</orcidid><orcidid>https://orcid.org/0000-0002-8742-5655</orcidid><oa>free_for_read</oa></addata></record>
fulltext fulltext
identifier ISSN: 2426-8399
ispartof SMAI Journal of Computational Mathematics, 2022-04, Vol.8, p.99-124
issn 2426-8399
2426-8399
language eng
recordid cdi_hal_primary_oai_HAL_hal_03533405v1
source Alma/SFX Local Collection
subjects Mathematics
Numerical Analysis
title Discrete analysis of Schwarz waveform relaxation for a diffusion reaction problem with discontinuous coefficients
url https://sfx.bib-bvb.de/sfx_tum?ctx_ver=Z39.88-2004&ctx_enc=info:ofi/enc:UTF-8&ctx_tim=2025-01-08T13%3A36%3A07IST&url_ver=Z39.88-2004&url_ctx_fmt=infofi/fmt:kev:mtx:ctx&rfr_id=info:sid/primo.exlibrisgroup.com:primo3-Article-hal_cross&rft_val_fmt=info:ofi/fmt:kev:mtx:journal&rft.genre=article&rft.atitle=Discrete%20analysis%20of%20Schwarz%20waveform%20relaxation%20for%20a%20diffusion%20reaction%20problem%20with%20discontinuous%20coefficients&rft.jtitle=SMAI%20Journal%20of%20Computational%20Mathematics&rft.au=Clement,%20Simon&rft.date=2022-04-08&rft.volume=8&rft.spage=99&rft.epage=124&rft.pages=99-124&rft.issn=2426-8399&rft.eissn=2426-8399&rft_id=info:doi/10.5802/smai-jcm.81&rft_dat=%3Chal_cross%3Eoai_HAL_hal_03533405v1%3C/hal_cross%3E%3Curl%3E%3C/url%3E&disable_directlink=true&sfx.directlink=off&sfx.report_link=0&rft_id=info:oai/&rft_id=info:pmid/&rfr_iscdi=true